MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419502010
Medical Device Problem Codes Material Puncture/Hole (1504); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that wire broke through balloon material occurred.The 80% stenosed, 200mm target lesion was located in the moderately tortuous and moderately calcified peripheral artery.A 5.0 x 200mm, 150cm ranger (dcb) drug-eluting peripheral transluminal angioplasty catheter and a v-18 control wire were selected for use.Pre-dilatation was performed prior to use of the balloon.During the procedure, it was noted that the wire broke and coming out through the balloon.The procedure was completed using an alternate device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ranger device was returned for analysis.A visual examination identified that the balloon was tightly folded which indicates that the device was subjected not subjected to positive pressure.The balloon was noted to be twisted at the centre.A leak test was carried out using de-ionized water when liquid was observed exiting from the tip of the device.An examination of the balloon material found no issues.The loading tool was not present on device.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found the shaft of the device to be kinked at the same location as the balloon twist.A leak test was carried out to identify the location of where the guidewire exited the device.Liquid was observed exiting the tip of the device which is an indication of a breach between the wire lumen and the inflation lumen.It is most probable that the location of the lumen breach is where the shaft is kinked.No other issues were identified with the shaft.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.No other issues were identified with the device.
 
Event or Problem Description
It was reported that wire broke through balloon material occurred.The 80% stenosed target lesion was located in the moderately tortuous and moderately calcified peripheral artery.A 5.0 x 200mm, 150cm ranger (dcb) drug-eluting peripheral transluminal angioplasty catheter was selected for use.Pre-dilatation performed prior to use the balloon.However, the wire broke the balloon during mounting during procedure.A v-18 wire was used as a loading tool when advancing through the sheath.The procedure was completed using an alternate device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
H6 - evaluation result codes: updated device evaluated by mfr: the ranger device was returned for analysis.A visual examination identified that the balloon was tightly folded which indicates that the device was subjected not subjected to positive pressure.The balloon was noted to be twisted at the centre.A leak test was carried out using de-ionized water when liquid was observed exiting from the tip of the device.An examination of the balloon material found no issues.The loading tool was not present on device.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found the shaft of the device to be kinked at the same location as the balloon twist.A leak test was carried out to identify the location of where the guidewire exited the device.Liquid was observed exiting the tip of the device which is an indication of a breach between the wire lumen and the inflation lumen.It is most probable that the location of the lumen breach is where the shaft is kinked.No other issues were identified with the shaft.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.No other issues were identified with the device.

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22702193
Report Number2124215-2025-51666
Device Sequence Number15740784
Product Code ONU
UDI-Device Identifier08714729976042
UDI-Public(01)08714729976042(17)261202(10)12566H24
Combination Product (Y/N)Y
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939419502010
Device Catalogue NumberH74939419502010
Device Lot Number12566H24
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/08/2025
11/10/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date10/02/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight76 KG